i watched my Dad pass away 2 years ago from cancer and simply cant recover from it
I'm sorry to read about your Dad's passing, no wonder you are sad.
From my (limited) understanding there is a difference between grief and clinical Depression and Anxiety, although of course they can be connected too. Medication really only works if there is a biological cause to your sadness, be that hormonal or otherwise. For example I take medication to boost the effects of Serotonin in my body. Grief will never be "cured" by drugs, because grief doesn't need drugs. Grief needs comfort and hope..."hugs not drugs" to be slightly cheeky about it.
I hope that the professional which you saw has been able to help you, possibly with ways of moving on or recovering to use your words. Of course your life will never be the same with Dad gone, and gone to cancer too, but you can be well enough to live in a "new normal" which is healthy and happy at times. Perhaps new hobbies and some "talking therapies" where you can download your thoughts and learn some new ways of thinking would work well for you. Of course if you have been down for a long time (and two years is a very long time) then your body may well have "adapted to grief" and you do now need medication to sort out the buggered-up biology.
The right therapies will make things better, it's just a question of finding them, but as I say no amount of drugging will take away loneliness or "gee I miss Dad today".thoughts - that takes talking and new ways to thinking. See a Psychologist, or even a grief counsellor for that, hopefully your GP will be able to hook you up with that sort of thing. It's never too late to start this sort of thing.
dear Russ, I am sorry for the loss of your dad, it's never easy to cope with when something like this happens.
It does get better in time, but this time varies from person to person, and we can't predict how long this will be, no one can.
Your a naughty boy for leaving it so long before you have asked for help, once you were beginning to constantly feel down then this is the time to seek help, because it won't just go away.
I'm not sure how long you have been taking your medication, but it may take 6 weeks for it to kick in, and if there are any problems don't hesitate, go back to your doctor, and if you can't sleep then your doctor can give you something to break this cycle. Geoff.